Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 5, 2014, 1:18 PM MDT for Bingham County, Idaho. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2014, 1:18 PM MDT (19:18 UTC)
- Expired
- Aug 5, 2014, 4:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 22 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 1:45 PM MDT | FLASH FLOOD | Taber, ID | FLOODING OF FARMLAND NEAR TABER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WGUS55 KPIH 051918 FFWPIH IDC011-052215- /O.NEW.KPIH.FF.W.0018.140805T1918Z-140805T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 118 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... * UNTIL 415 PM MDT * AT 112 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR TABER...OR 19 MILES WEST OF BLACKFOOT...MOVING EAST AT 10 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... TABER... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PONDING IN LOW LYING AREAS IS LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4335 11282 4340 11248 4318 11248 4323 11282 $$ TW
1 follow-up statement
275 WGUS75 KPIH 052018 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT TUE AUG 5 2014 IDC011-052025- /O.CAN.KPIH.FF.W.0018.000000T0000Z-140805T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BINGHAM ID- 218 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BINGHAM COUNTY... THE STORM NEAR TABER HAS BEGUN TO LESSON OR TAPER OFF. EXPECT PONDING OF WATER TO REMAIN THE NEXT HOUR BEFORE IT DRAINS OFF. PLEASE STILL USE CAUTION IN THIS AREA. LAT...LON 4335 11282 4340 11248 4318 11248 4323 11282 $$ TW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:25 AM MDT, 10 hours 53 minutes earlier.
Area forecast discussion, Aug 5, 2:25 AM MDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 225 AM MDT TUE AUG 5 2014 .DISCUSSION...THE NEVADA LOW HAS DRIFTED OVER THE RENO AREA...HOWEVER THIS STILL LEAVES AN ELONGATED DEFORMATION AREA STRETCHED ACROSS SOUTHEAST IDAHO WITH GREATER THAN ONE INCH PRECIPITABLE WATER VALUES. THE NAM MODEL FAVORS A POSITION OF SHOWERS AND THUNDERSTORMS TODAY STRETCHED ACROSS SUN VALLEY TO DRIGGS. THE BEAVER CREEK BURN AREA COULD WELL CATCH MORE RAIN TODAY THAN YESTERDAY. FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. THE LOW NEAR RENO APPEARS TO REORGANIZE NEAR THE OWYHEE MOUNTAINS IN SOUTHWEST IDAHO...WITH MODELS ONCE AGAIN FOCUSING MORE PRECIPITATION ACROSS ALL OF THE SOUTH CENTRAL AND CARIBOU HIGHLANDS ON THURSDAY. IF THIS HOLDS TRUE...THE FLASH FLOOD WATCHES WILL LIKELY BE EXTENDED. BY FRIDAY...A LOW PRESSURE TROUGH MOVES QUICKLY INLAND THROUGH SOUTHWESTERN CANADA AND WASHINGTON STATE. THIS MAY TEMPORARILY DISRUPT THE MONSOON MOISTURE ACROSS IDAHO. THE LOW PASSING THROUGH CANADA MOVES QUICKLY OFF TO THE EAST AND BY THE WEEKEND MODELS SHOW DISAGREEMENT IN HANDLING OF A NEW CUT OFF LOW FEATURE STRANDED NEAR THE CALIFORNIA COAST. SOMEWHERE AROUND SUNDAY OR MONDAY THE MONSOON MOISTURE COULD BE SET UP TO SURGE NORTH THROUGH NEVADA TO IDAHO. RS && .AVIATION...ANOTHER DAY OF MONSOON MOISTURE WILL RESULT IN SCT SHOWERS AND A FEW TSTMS. GREATER COVERAGE EXPECTED LATER THIS AFTN. OVERALL CONDITIONS EXPECTED TO REMAIN VFR. HEDGES && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO FLOW INTO IDAHO AS THE REMAINS OF A TROPICAL SYSTEM LINGERS OVER THE GREAT BASIN. SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS...ESPECIALLY IN THE LATE AFTERNOON...WILL CONTINUE THROUGH THE END OF THE WEEK. HEAVY RAINFALL AMOUNTS ARE POSSIBLE. TEMPERATURES WILL REMAIN ON THE COOL SIDE AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO MORE NORMAL READINGS OVER THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ018-031-032. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ022>025. &&
In the hours before
Local storm report, Aug 5, 8:10 AM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
810 AM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN OAKLEY 42.24N 113.88W
08/05/2014 M0.90 INCH CASSIA ID CO-OP OBSERVER
18-HOUR RAINFALL TOTAL.
&&
GWICKLUNSpecial weather statement, Aug 5, 1:09 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MDT TUE AUG 5 2014 IDZ021-022-052000- BINGHAM ID-POWER ID- 109 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL POWER COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 200 PM MDT AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEELEY..MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 25 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL POWER COUNTY... RURAL WESTERN POWER COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... RURAL NORTHWESTERN POWER COUNTY... LAT...LON 4291 11317 4293 11283 4256 11293 4256 11299 TIME...MOT...LOC 1909Z 177DEG 15KT 4274 11297 EP
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Aug 5, 6:48 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Minidoka | 6 hr |
| Aug 5, 8:39 AM MDT | Flash Flood Warning | PIH | Cassia | 6 hr |
| Aug 5, 12:29 PM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 2 hr |
| Aug 5, 1:00 PM MDT | Flash Flood Warning | PIH | Bonneville, Jefferson, Madison | 60 min |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 5, 1:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 3 hr |
| Aug 5, 1:36 PM MDT | Flash Flood Warning | PIH | Blaine, Cassia, Minidoka, Power | 3 hr |
| Aug 5, 1:44 PM MDT | Flash Flood Warning | PIH | Bingham | 2 hr |
| Aug 5, 2:13 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 62 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 5, 2:42 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 2:50 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 3:01 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 3:06 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Power | 3 hr |
| Aug 5, 3:30 PM MDT | Special Weather Statement | PIH | Clark | 60 min |
| Aug 5, 3:50 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 4:15 PM MDT | Flash Flood Warning | PIH | Power | 3 hr |
| Aug 5, 4:44 PM MDT | Special Weather Statement | PIH | Butte, Clark | 61 min |
| Aug 5, 4:50 PM MDT | Flash Flood Warning | PIH | Caribou | 3 hr |
| Aug 5, 4:52 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Aug 5, 5:54 PM MDT | Special Weather Statement | PIH | Clark | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.